Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 8, 2005, 9:19 PM MDT for McKinley County, New Mexico. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2005, 9:19 PM MDT (03:19 UTC)
- Expired
- Sep 8, 2005, 11:15 PM MDT
- In force
- 116 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County McKinley County, NM
The radar
The Albuquerque radar (KABX), 154 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 3.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2482 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 090326 FFWABQ NMC031-090515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 919 PM MDT THU SEP 8 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MCKINLEY COUNTY IN WEST CENTRAL NEW MEXICO * UNTIL 1115 PM MDT * AT 917 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM RUNOFF FROM A THUNDERSTORM THAT MOVED NORTHEAST OF CHURCH ROCK OR ABOUT 13 MILES WEST OF THOREAU. THE STORM PRODUCING FLASH FLOODING WAS MOVING NORTHEAST AT 10 MPH. HIGHWAYS 566 AND 118 HAVE BEEN REPORTED TO HAVE FAST FLOWING WATER WITH SOME CARS BEING WASHED OFF THE HIGHWAYS. * LOCATIONS IMPACTED INCLUDE... CHURCH ROCK ... IYANBITO... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TURN AROUND DO NOT DROWN. LAT...LON 3532 10870 3534 10817 3552 10825 3550 10864 $$ 49
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 8:41 PM MDT, 38 minutes earlier.
Area forecast discussion, Sep 8, 8:41 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 841 PM MDT THU SEP 8 2005 .UPDATE...ISOLATED TO SCATTERED POPS SHOULD CONTINUE BUT DECREASE IN COVERAGE ACROSS THE WESTERN MOUNTAINS...NORTHWEST PLATEAU AND NORTHERN MOUNTAINS THIS EVENING WITH SOME POSSIBLE REDEVELOPMENT OVERNIGHT. ELSEWHERE...DROPPED ALL MENTION OF POPS. ADJUSTED SKY COVER. NO OTHER CHANGES. GB && .PREV DISCUSSION...326 PM MDT THU SEP 8 2005...DRY SLOTTING QUITE IMPRESSIVE THIS AFTERNOON ACROSS ALL BUT APPROXIMATELY THE NW THIRD OF THE STATE. EVEN SFC DEWPOINTS HAVE CRASHED PRETTY GOOD ACROSS S AND E NM SO PROSPECTS NOT GOOD FOR ANYTHING MORE THAN ABOUT 10 POPS ACROSS ROUGHLY SE HALF OF FORECAST AREA FOR THE EVENING. NOT TERRIBLY CONVINCED THAN PLUME WILL SHUNT EASTWARD LATER TONIGHT AS FAST AS INDICATED BY MODELS...AND BY LATE NIGHT CONVECTION WILL BE SEVERELY KNOCKED DOWN. THUS KEEPING MOST POPS SW...CENTRAL AND NE BELOW GUIDANCE. OTHERWISE CHANGES TO GOING FORECAST NOT VERY SIGNIFICANT AS PREVIOUS GRIDS LOOKING PRETTY GOOD. BACK TO NW NM...DID CONSIDER A FLASH FLOOD WATCH FOR FAR NW NM AS KFMN REPORTING SOME HIGH RUNOFF CONDITIONS...BUT HEAVY RAINERS APPEAR TO BE TOO FEW/TOO ISOLATED AND TIME PERIOD OF GREATEST THREAT TOO SHORT SO DECIDED AGAINST ISSUANCE AND STUCK WITH THE HEAVY RAIN WORDING. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 60 78 56 83 / 60 40 30 20 GALLUP.......................... 56 75 52 78 / 40 40 30 20 GRANTS.......................... 54 76 52 78 / 20 30 30 20 GLENWOOD........................ 60 85 59 84 / 20 20 20 20 CHAMA........................... 47 70 44 71 / 40 40 30 20 LOS ALAMOS...................... 51 78 52 77 / 40 30 20 20 RED RIVER....................... 41 69 40 69 / 30 30 30 20 TAOS............................ 50 78 49 77 / 30 30 30 20 SANTA FE........................ 52 79 53 78 / 20 20 20 20 SANTA FE AIRPORT................ 55 81 55 80 / 20 20 20 20 ESPANOLA........................ 53 83 53 83 / 30 20 20 20 ALBUQUERQUE HEIGHTS............. 63 83 63 82 / 10 20 20 20 ALBUQUERQUE VALLEY.............. 61 84 60 83 / 10 20 20 20 ALBUQUERQUE FOOTHILLS........... 60 82 59 81 / 10 20 20 20 ALBUQUERQUE WEST MESA........... 62 83 61 84 / 10 20 20 20 SOCORRO......................... 61 84 62 85 / 10 20 20 20 SANDIA PARK/CEDAR CREST......... 56 76 55 76 / 20 20 20 20 MORIARTY/ESTANCIA............... 54 80 55 80 / 10 20 20 20 CARRIZOZO....................... 57 85 57 83 / 10 20 20 20 RUIDOSO......................... 52 80 54 77 / 0 20 20 20 RATON........................... 51 83 52 82 / 20 20 20 20 LAS VEGAS....................... 52 80 52 78 / 10 20 20 20 ROY............................. 56 84 56 83 / 10 10 10 10 CLAYTON......................... 59 89 60 87 / 10 0 10 10 SANTA ROSA...................... 59 89 59 88 / 0 0 10 10 TUCUMCARI....................... 62 92 62 90 / 0 0 10 0 FORT SUMNER..................... 60 91 61 89 / 0 0 0 0 CLOVIS.......................... 60 90 60 88 / 0 0 0 0 PORTALES........................ 60 92 61 89 / 0 0 0 0 ROSWELL......................... 61 93 62 91 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Sep 8, 6:00 AM MDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU SEP 8 2005 NMZ001>021-026-091200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 556 AM MDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...SLOW MOVING THUNDERSTORMS CONTAINING HEAVY RAIN ARE EXPECTED THIS AFTERNOON AND EVENING OVER THE HIGHER TERRAIN OF WEST CENTRAL AND NORTHWEST NEW MEXICO. THIS COULD LEAD TO LOCAL FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...AND HIGH FLOWS IN ARROYOS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...HEAVY RAIN FROM THUNDERSTORMS IS AGAIN POSSIBLE OVER NORTHWEST NEW MEXICO DURING THE AFTERNOON AND EVENING HOURS FRIDAY. REMEMBER... WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR HIGH WATER FLOWS TO THE NATIONAL WEATHER SERVICE OFFICE IN ALBUQUERQUE. CONTACT OUR OFFICE TOLL FREE AT 1-888-386-7637 OR VISIT WWW.SRH.NOAA.GOV/ABQ. 40
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.